Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 13, 2015, 2:05 AM MDT. It took effect at Oct 13, 2015, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2015, 2:05 AM MDT (08:05 UTC)
- In effect from
- Oct 13, 2015, 11:00 AM MDT
- Expired
- Oct 13, 2015, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS85 KCYS 130805 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 205 AM MDT TUE OCT 13 2015 ...RED FLAG WARNING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE LATE THIS MORNING AND THROUGH THIS AFTERNOON... WYZ301-304-310-130915- /O.CAN.KCYS.FW.A.0027.151013T1700Z-151014T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTHWEST CARBON- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 205 AM MDT TUE OCT 13 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 301...304 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ARE EXPECTED TO REMAIN BELOW CRITICAL THRESHOLDS TODAY...SHIFTING INTO THE NORTH WITH GUSTS REMAINING BETWEEN 15 TO 25 MPH THROUGH THE AFTERNOON. $$ WYZ302-303-306-308-309-131615- /O.UPG.KCYS.FW.A.0027.151013T1700Z-151014T0100Z/ /O.NEW.KCYS.FW.W.0034.151013T1700Z-151014T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 205 AM MDT TUE OCT 13 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302...303...306...308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 302...303...306...308 AND 309. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ TT
2 follow-up statements
534 WWUS85 KCYS 132121 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MDT TUE OCT 13 2015 ...RED FLAG WARNING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH EARLY THIS EVENING... WYZ302-303-306-308-309-140100- /O.CON.KCYS.FW.W.0034.000000T0000Z-151014T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 321 PM MDT TUE OCT 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 302...303...306... 308 AND 309... * AFFECTED AREA...FIRE WEATHER ZONES 302...303...306...308 AND 309. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ CLH
105 WWUS85 KCYS 140122 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 722 PM MDT TUE OCT 13 2015 .WINDS HAVE DECREASED BELOW CRITICAL THRESHOLDS AND RELATIVE HUMIDITIES HAVE RECOVERED. WYZ302-303-306-308-309-140230- /O.EXP.KCYS.FW.W.0034.000000T0000Z-151014T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 722 PM MDT TUE OCT 13 2015 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...306...308 AND 309... WINDS HAVE DECREASED BELOW CRITICAL THRESHOLDS AND RELATIVE HUMIDITIES HAVE RECOVERED. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN WEDNESDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 12, 10:13 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 12, 10:13 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 PM MDT MON OCT 12 2015
.SHORT TERM...(LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT)
ISSUED AT 232 PM MDT MON OCT 12 2015
WARM...DRY AND WINDY CONDITIONS PREVAIL ACROSS MUCH OF SOUTHEAST WYO
AND THE WESTERN NEB PANHANDLE THIS AFTERNOON. VERY LITTLE IN THE WAY
OF CLOUD COVER OVER THE CWA TODAY WITH PRONOUNCED SUBSIDENCE BENEATH
BROAD UPPER-LEVEL RIDGING OVER THE WESTERN US. OTHER THAN THE SIERRA
MADRE AND SNOWY MOUNTAIN RANGES...RED FLAG WARNINGS CONTINUE FOR ALL
OF SOUTHEAST WYO. LOW-LEVEL GRADIENTS ARE NOT IMPRESSIVE...BUT THERE
IS PLENTY OF FLOW ALOFT (35-45 KTS PER THE KCYS VAD) ALONG WITH DEEP
MIXING TO AROUND 550 MILLIBARS. THIS IS GIVING WAY TO WIDESPREAD SFC
WIND GUSTS ABOVE 25 KTS. MODELS HAVE BEEN A LITTLE TOO GENEROUS WITH
LLVL MOISTURE...SO WE ARE ALSO SEEING FAIRLY WIDESPREAD RH VALUES AT
OR BELOW 15 PCT. THESE CONDITIONS SHOULD END AROUND SUNSET. THERE IS
SOME POTENTIAL FOR PATCHY FROST TONIGHT IN SHELTERED AREAS WITH SOME
GUIDANCE SUGGESTING LOWS IN THE MID 30S. MAIN INHIBITING FACTOR WILL
BE AN INCREASING PRESSURE GRADIENT OVER THE PANHANDLE TONIGHT...THAT
COULD YIELD STRONGER WINDS (ABOVE 10 KTS) WHICH MAY KEEP TEMPS A BIT
WARMER THAN MOS BLENDS ARE FORECASTING. BELIEVE THE BEST CHANCE WILL
BE IN THE PLATTE RIVER VALLEY AND LOW SPOTS OUT WEST...SO DECIDED TO
KEEP MENTION OF FROST IN THE GRIDS FOR THOSE AREAS.
THIS PATTERN WILL CONTINUE THROUGH MID-WEEK. FIRE WEATHER CONDITIONS
WILL RAMP UP ONCE AGAIN ALONG AND/WEST OF THE LARAMIE RANGE TOMORROW
AFTERNOON. UNDERCUTTING MOS GUIDANCE FOR DEW POINTS...THIS YIELDS RH
VALUES BELOW 15 PERCENT. WILL LET LATER SHIFTS DECIDE IF ANOTHER RED
FLAG WARNING WILL BE NECESSARY FOR TUESDAY. WE WILL PROBABLY BE NEAR
CRITERIA AGAIN AT KCYS WITH NAM BUFKIT SOUNDINGS SHOWING 25-35 KT AT
THE TOP OF THE MIXED LAYER. COOLING OFF NICELY AGAIN ON TUE NIGHT...
SO PATCHY FROST IS A POSSIBILITY AGAIN. A GRADUAL WARMING TREND WILL
CONTINUE INTO WEDNESDAY...WITH WIDESPREAD HIGHS LIKELY IN THE MID TO
UPPER 70S OWING TO H7 TEMPS BETWEEN +7 C AND +10 C. CURRENT FORECAST
MAY BE A FEW DEGREES TOO COOL. IT DEFINITELY WOULD NOT BE A SURPRISE
TO SEE A FEW 80S WITH DEEP SUBSIDENCE ALOFT. SO...THE UNUSUALLY WARM
FALL CONTINUES.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 330 PM MDT MON OCT 12 2015
STARTING OFF THURSDAY...BACKDOOR FRONTAL BOUNDARY WILL REMAIN OVER
THE EASTERN HALF OF THE CWFA WITH NORTHEASTERLY UPSLOPE WINDS.
LOOKS PRETTY COLD ACROSS THE PANHANDLE INTO SOUTHEAST WYOMING EAST
OF THE LARAMIE RANGE. 700MB TEMPERATURES 0 TO +5C ACROSS THE CWFA
FROM EAST TO WEST. LOOK FOR HIGHS IN THE LOW TO MID 60S ACROSS OUR
NORTHEASTERN ZONES TO UPPER 60S DOWN NEAR THE COLORADO BORDER.
WARMER TEMPERATURES AND DRY CONDITIONS CONTINUE INTO FRIDAY AS
700MB TEMPERATURES CLIMB ROUGHLY 3-5 DEGREES. WINDS BECOME MORE
WESTERLY AS BOUNDARY SHIFTS OFF TO THE EAST.
RIDGE AXIS MOVES OVERHEAD SATURDAY FOR PROBABLY OUR WARMEST DAY.
700MB TEMPERATURES FORECAST AROUND +7C YIELDING UPPER 60S AND LOW
70S JUST ABOUT EVERYWHERE.
WINDS BEGIN TO INCREASE SATURDAY NIGHT INTO SUNDAY AS THE RIDGE
AXIS SHIFTS EAST. GFS 700MB WINDS INCREASE TO NEAR 30KTS WEST OF
THE LARAMIE RANGE...SO WE COULD BE LOOKING AT ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS SUNDAY THAT WILL CONTINUE INTO
MONDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1011 PM MDT MON OCT 12 2015
VFR. GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 30 KNOTS FROM MID
MORNING TUESDAY TO LATE AFTERNOON...THEN WINDS DECREASING.
&&
.FIRE WEATHER...
ISSUED AT 919 PM MDT MON OCT 12 2015
WE HAVE ISSUED A FIRE WEATHER WATCH FOR TUESDAY FOR MUCH OF OUR
SOUTHEAST WYOMING ZONES AS HUMIDITIES AND WINDS LOOK SIMILAR TO
THOSE OF TODAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR WYZ301>304-306-308>310.
NE...NONE.
&&
SHORT TERM...CLH
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...RUBINHazardous weather outlook, Oct 12, 5:34 AM MDT, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 534 AM MDT MON OCT 12 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-131145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 534 AM MDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:24 PM MDT | Fire Weather Watch | CYS | 5 hr |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.